MAUDE Adverse Event Report: ARTHREX, INC. KOLBEL RETRACTOR, 8" LONG, RING HANDLE

ARTHREX, INC. KOLBEL RETRACTOR, 8" LONG, RING HANDLE
Model Number KOLBEL RETRACTOR, 8" LONG, RING HANDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 6/3/2024 it was reported by a sales representative via (b)(4) that an ar-9260-45 kolbel retractor had a broken ratchet with no adverse effects on the patient and no fragments from the broken device.The case was completed with another ar-9260-45 kolbel retractor with no issues.This was discovered during a reverse shoulder arthroplasty procedure on (b)(6) 2024, with no reported patient harm.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the rachet between the handles was broken off.The device showed scratches and nicks around it.The laser marks were faded.Functional testing was not performed due to the damage to the device.The most likely cause of this failure is attributed to wear and tear damage incurred over repeated usage.

Brand Name
KOLBEL RETRACTOR, 8" LONG, RING HANDLE
Common Device Name
RETRACTOR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19615844
Report Number1220246-2024-06427
Device Sequence Number6140721
Product Code MDM
UDI-Device Identifier00888867138483
UDI-Public00888867138483
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKOLBEL RETRACTOR, 8" LONG, RING HANDLE
Device Catalogue NumberAR-9260-45
Device Lot Number45552211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer09/11/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown